MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR120410
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during a coil embolization, the physician was using a freeform xsft 4mm x 10 cm coil (xcr120410, 31112708).He reported that when inserting the mechanical detachment handle (mdh1, 102109430) onto the pusher wire of the coil it got stuck and it would not detach.He removed the coil and detacher and used a new 4x10 coil with a new detacher and other coils without any issue.There was no patient injury reported.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, b5, d9, g3, g6, h2, h3 and h11.Section b5: additional event information received on 17-sep-2025 indicated that a prowler lpes microcatheter was used.One coil was previously implanted during procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.One attempt was made using the detachment handle.There was no damage to the embolic coil or any device component.The aneurysm was at the posterior communicating artery.The vessel was not excessively tortuous or with acute bends.There was no allegation of patient injury due to an alleged product issue.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6, h7, h9 and h11.Complaint conclusion: a healthcare professional reported that during a coil embolization, the physician was using a freeform xsft 4mm x 10 cm coil (xcr120410, 31112708).He reported that when inserting the mechanical detachment handle (mdh1, 102109430) onto the pusher wire of the coil it got stuck and it would not detach.He removed the coil and detacher and used a new 4x10 coil with a new detacher and other coils without any issue.There was no patient injury reported.Additional event information received on 17-sep-2025 indicated that a prowler lpes microcatheter was used.One coil was previously implanted during procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.One attempt was made using the detachment handle.There was no damage to the embolic coil or any device component.The aneurysm was at the posterior communicating artery.The vessel was not excessively tortuous or with acute bends.There was no allegation of patient injury due to an alleged product issue.The device was returned to j&j medtech for further evaluation.A non-sterile freeform xsft 4mm x 10 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the main delivery tube was found bent at 5.5cm from the proximal end.Also, the proximal inner tube was found slightly bent.No other damage was noticed.The manual break was not attempted.The embolic coil was inspected under magnification, and unraveled and stretched conditions were found.No damages were found on the proximal key engagement nor on the loop-hole.A manufacturing record evaluation was performed for the finished device 31112708 number, and no non-conformances related to the malfunction were identified.The complaint is confirmed.Failure to detach issues are being addressed through the j&j medtech quality system.The damages on the embolic coil were not originally reported; however, it is suggested that these damages could be the result of handling post-procedure of the device; therefore, these are not considered related to the issue reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h7, h9 and h11.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23062907
Report Number3008114965-2025-00986
Device Sequence Number21284250
Product Code KRD
UDI-Device Identifier10886704083689
UDI-Public(01)10886704083689(17)260731(10)31112708
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberXCR120410
Device Lot Number31112708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer09/17/2025
10/24/2025
10/01/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date09/23/2025
10/27/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3007628272/10092025/R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFORM XSFT 4MM X 10 CM.; PROWLER LPES MICROCATHETER.
Patient SexUnknown